Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 270, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2002, 6:13 PM CDT for Arkansas County, Monroe County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 13, 2002, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Arkansas County, AR, Monroe County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WUUS54 KLZK 132313 SVRLIT ARC001-095-140000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 613 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN EASTERN ARKANSAS ARKANSAS COUNTY IN SOUTHEAST ARKANSAS * UNTIL 700 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF ST. CHARLES...OR ABOUT 17 MILES EAST OF STUTTGART...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. CHARLES AND HOLLY GROVE AROUND 625 PM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3456 9140 3432 9135 3429 9098 3467 9102 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:05 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 3:05 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 305 PM CDT TUE AUG 13 2002 THUNDERSTORMS ARE LIKELY STATEWIDE TONIGHT. BRIEF HEAVY RAINFALL IS POSSIBLE. THE COLD FRONT IS NOW MOVING ACROSS THE NORTHWESTERN CORNER OF ARKANSAS. IT IS EXPECTED TO CONTINUE MOVING SLOWLY SOUTHEASTWARD TONIGHT. MINIMUMS TONIGHT WILL DROP INTO THE 60S NORTH AND 70S ELSEWHERE. HIGHS WEDNESDAY WILL LIKELY LEVEL OFF IN THE 80S OVER MOST LOCATIONS. TONIGHT IS THE MAIN RAIN MAKER AND AFTER TONIGHT SOME RAIN MAY LINGER BUT WILL NOT BE AS MUCH AS TONIGHT. FCSTID = 38 HRO 65 81 64 89 / 70 50 10 20 LIT 70 84 71 91 / 70 60 10 30 HOT 71 85 70 91 / 70 60 10 30 PBF 72 86 72 92 / 70 60 10 30 .LZK... AR...NONE.
In the hours before
Special weather statement, Aug 13, 2:50 PM CDT, 3 hours 23 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>054-140130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT TUE AUG 13 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE NORTHWEST HALF OF ARKANSAS THROUGH TONIGHT... A STORM SYSTEM ALOFT MOVED FROM NORTHEAST OKLAHOMA ACROSS NORTHERN ARKANSAS THIS AFTERNOON. THE SYSTEM TRIGGERED A FEW SEVERE THUNDERSTORMS ALONG AND ARKANSAS/MISSOURI BORDER...WITH ADDITIONAL SEVERE WEATHER EXPECTED TO REMAIN ISOLATED INTO THIS EVENING. OVERNIGHT...A COLD FRONT WILL PUSH INTO THE STATE FROM THE NORTHWEST...WITH ANOTHER ROUND OF SEVERE WEATHER POSSIBLE. THE PRECIPITATION IN NORTHERN ARKANSAS THIS AFTERNOON HAS ACTED TO STABILIZE THE ATMOSPHERE. THE PRECIPITATION IS EXPECTED TO GRADUALLY BECOME LESS WIDESPREAD...WITH SOME HEATING OCCURRING. SHOULD HEATING TAKE PLACE...THE ATMOSPHERE WOULD DESTABILIZE ONCE AGAIN...WITH THUNDERSTORMS MORE LIKELY TO REDEVELOP TONIGHT AHEAD OF THE APPROACHING FRONT. AT THIS TIME...IT APPEARS THAT REDEVELOPMENT WILL OCCUR...MAINLY ACROSS THE NORTHWEST HALF OF THE STATE. STORMS THAT DEVELOP MAY BECOME SEVERE...WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED TONIGHT. EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES...AND TO KEEP TRACK OF THE LATEST WEATHER CONDITIONS AND FORECASTS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
| Aug 12, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 41 min |
| Aug 13, 12:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 59 min |
| Aug 13, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Aug 13, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 59 min |
| Aug 13, 2:45 AM CDT | Flash Flood Warning | LZK | Baxter, Fulton, Izard | 3 hr |
| Aug 13, 12:22 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 38 min |
| Aug 13, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 13, 12:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 50 min |
| Aug 13, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 51 min |
| Aug 13, 4:34 PM CDT | Flash Flood Warning | LZK | Garland | 91 min |
| Aug 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Aug 13, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.